Aa
A
A
A
Close
Anxiety Community
23.1k Members
Avatar universal

Celexa Withdrawl

My doctor just switched me from Celexa to Wellbutron. I was gaining weight and she thought this would help. She told me to stop the celexa and start the other. This has been almost 2 weeks ago and I am going through the most horrible withdrawl symptoms. I don't know how long this is supposed to go on, but I am really getting worried. I am dizzy and feeling like I am going to throw up. I have that "jolt" feeling going through me and I am finding it hard to function. For some reason I don't want to call the doctor, I feel like she will tell me to start it again, and there is no way I want to be hooked on this anymore. Please tell me there is a light at the end of the tunnel,
Jen
3 Responses
Avatar universal
I wish I had an answer for you, but I am going through that as well!  It has been a month already!  Although I can say to make you feel better the symptoms are not as severe as they were.  I really want to know when I will completely feel better too.  Also try taking benadryl it actually helps subside these symptoms.
Avatar universal
Oh my goodness, I started on Celexa this week after almost a year on Lexapro, just to save money.  I had no long term side effects from the lexapro (like weight gain) and when I tried to wean off (after about 6 months) because i thought i was "better" I felt like sad and that's all. So I guess what I'm asking is if there is something fishy about Celexa.  My doc said that it's just not as great, (he used the analogy of his old printer compared with his new one) not that there are big differences.  I would like to know what to expect.
505916 tn?1248796542
Celexa is the earlier version of Lexapro. I would have tried the Lexapro but I couldn't afford it. lol I unfortunately cannot compare it to Lexapro. I enjoyed Celexa. I didn't have any problems with it. I didn't notice weight gain. I was on the birth control pill at the time too and I know that not only can the birth control pill cause weight gain, but so can most SSRI's. I figured I was screwed anyway. There was no way to distinguish between weight gain while being on both at the same time.

I had to ween off the Celexa for a drug study and for about 2-3 weeks I did feel the dizziness (which I just thought was fun and went along with it), but the nausea was the worst for me. I used to twitch a bit too. Alas, everything did work itself out in the end. My doctor told me that taking a benadryl helps, like Chris suggested.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?